Alert archive / Missouri / Flash Flood Warnings in 2015

Flash Flood Warning 29, NWS Springfield, MO

June 26, 2015Benton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 26, 2015, 12:47 AM CDT for Benton County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 12:47 AM CDT (05:47 UTC)
Expired
Jun 26, 2015, 7:00 AM CDT
In force
6 hr
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Flood severity
None

County Benton County, MO

The radar

The Pleasant Hill radar (KEAX), 91 km from the middle of the area, began a volume at 05:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.8 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2699 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2699 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1426 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-20 m²/s²
0-3 km storm-relative helicity
-23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

105 
WGUS53 KSGF 260547
FFWSGF
MOC015-261200-
/O.NEW.KSGF.FF.W.0029.150626T0547Z-150626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1247 AM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN BENTON COUNTY IN CENTRAL MISSOURI...

* UNTIL 700 AM CDT.

* AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES THAT OVER 3 INCHES OF RAIN HAS 
  FALLEN OVER NORTHWESTERN BENTON COUNTY IN A SHORT AMOUNT OF TIME 
  WITH ADDITIONAL HEAVY RAINFALL EXPECTED OVERNIGHT. THIS WILL 
  LIKELY RESULT IN FLASH FLOODING.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRANDON...COLE CAMP...
  CROCKERVILLE...IONIA...LINCOLN...MORA AND PALO PINTO. CREEKS...
  STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO
  THE DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE B AT WILLIAMS CREEK SOUTHEAST OF COLE CAMP...
ROUTE F AT COLE CAMP CREEK SOUTHWEST OF COLE CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3853 9307 3832 9307 3834 9351 3852 9351
      3852 9347 3851 9346 3851 9330 3853 9330
      3854 9329

$$

SCHAUMANN
2 follow-up statements
952 
WGUS73 KSGF 260728
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
228 AM CDT FRI JUN 26 2015

MOC015-261200-
/O.CON.KSGF.FF.W.0029.000000T0000Z-150626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-
228 AM CDT FRI JUN 26 2015

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTHERN BENTON COUNTY...

AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THAT THUNDERSTORMS WERE AGAIN BEGINNING TO SHIFT INTO THE WARNED 
AREA. PORTIONS OF NORTHERN BENTON COUNTY ALREADY RECEIVED 3 TO 4 
INCHES OF RAINFALL OVERNIGHT. THIS ADDITIONAL RAINFALL WILL MAKE 
FLASH FLOODING LIKELY.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. LOCATIONS IN THE WARNING INCLUDE...BRANDON...COLE CAMP...
CROCKERVILLE...IONIA...LINCOLN...MORA AND PALO PINTO. CREEKS...
STREAMS AND LOW WATER CROSSINGS WILL BE ESPECIALLY SUSCEPTIBLE TO THE
DANGERS OF FLASH FLOODING.

THIS WARNING INCLUDES BUT IS NOT LIMITED TO THE FOLLOWING LOW WATER
CROSSINGS...

ROUTE B AT WILLIAMS CREEK SOUTHEAST OF COLE CAMP...
ROUTE F AT COLE CAMP CREEK SOUTHWEST OF COLE CAMP.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3853 9307 3832 9307 3834 9351 3852 9351
      3852 9347 3851 9346 3851 9330 3853 9330
      3854 9329

$$

SCHAUMANN
172 
WGUS73 KSGF 261155
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
655 AM CDT FRI JUN 26 2015

MOC015-261203-
/O.EXP.KSGF.FF.W.0029.000000T0000Z-150626T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BENTON MO-
655 AM CDT FRI JUN 26 2015

...THE FLASH FLOOD WARNING WILL EXPIRE AT 700 AM CDT FOR NORTHERN
BENTON COUNTY...

THE FLASH FLOOD WARNING HAS BEEN REPLACED WITH A FLOOD ADVISORY 
WHICH IS IN EFFECT UNTIL 100 PM CDT.

LAT...LON 3853 9307 3832 9307 3834 9351 3852 9351
      3852 9347 3851 9346 3851 9330 3853 9330
      3854 9329

$$

SCHAUMANN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 12:00 AM CDT, 47 minutes earlier.

Area forecast discussion, Jun 26, 12:00 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1200 AM CDT Fri Jun 26 2015

...Updated Aviation Section...

.SHORT TERM...(This Evening through Friday)

The summertime high was breaking down over the southern Plains
this afternoon as zonal westerlies were sagging deeper into
Missouri.

A surface front was positioned over northern Missouri. South of
this feature across the Ozarks, temperatures were once again
warming into the lower 90s, as dew points were in the lower 70s.
This created humid and uncomfortable weather across the region.

The chances for pulse thunderstorms are very low this afternoon.
The 12Z RAOB measured a very dry airmass through the mid levels,
which will mitigate updrafts from maturing into deep convection.

For tonight, it will be warm and muggy while most locations
remains dry. Locations along and north of Highway 54 will
experience increasing chances for showers and thunderstorms.

This complex of storms will impact much of central and northern
Missouri tonight, creating a risk for flooding for areas north of
Highway 54. Therefore a Flash Flood Watch remains in effect for
Benton, Morgan, Miller, and Maries counties through Friday
morning.

Not much southward movement in these storms are expected Friday
morning, however, by Friday afternoon, models suggest that a mid
level speed max will approach from the northwest, forcing a cold
front to sweep southern Missouri. This will occur as afternoon
heating is taking place, providing sufficient instability for
robust thunderstorms Friday afternoon and evening.

With deep layer shear increasing to around 30 to 35 knots, several
organized storms are expected. -20 levels will be quite high, so
the primary risk with the stronger storms Friday will be damaging
wind gusts up to 65 mph.

Locations along and south of Interstate 44 will experience the
better chances for severe storms tomorrow.

Most if not all of this rain will exit south of the Ozarks by
midnight Saturday.

.LONG TERM...(Saturday through Thursday)

A major pattern change will have occurred as the weekend unfolds
on Saturday and Sunday. The Ozarks will be positioned underneath
deep northwest flow, bringing a cooler and drier airmass to the
area.

Look for dry weather with afternoon highs only in the upper 70s
and lower 80s both Saturday and Sunday. This will be a great
weekend for outdoor activities.

By Sunday night, the GFS has a strong signal for another frontal
passage. This feature should trigger showers and thunderstorms
that will linger into Monday morning. However, most of Monday will
be nice with highs in the low to mid 80s.

From Tuesday on, northwest flow continues as a series of weak
disturbances migrate through. Anyone of these features could
trigger showers or scattered thunderstorms.

As we draw closer to the 4th of July weekend, it appears as though
a low level frontal system will be stalled out either directly
over or near the Ozarks Region. This will be a focus for daily
showers and thunderstorms.

A stormy pattern could evolve into that holiday weekend forecast
so stay tuned.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 1200 AM CDT FRI JUN 26 2015

Increasingly unsettled weather will move over the region during
the next 12 to 18 hours. A cold front off to the northwest will
eventually move southeast and deliver a few rounds of showers and
storms. Have moved up the timing of this activity by a couple of
hours, otherwise there was little change to the previous forecast.
MVFR conditions (and possibly IFR) are expected with showers. Once
the front clears, winds will shift to the northwest and skies will
gradually clear. At this time, VFR conditions are expected from
late Friday afternoon through Friday evening.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday morning FOR MOZ055>058.

KS...NONE.
&&

SHORT TERM...Cramer
LONG TERM...Cramer
AVIATION...Gagan
Hazardous weather outlook, Jun 25, 8:40 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
840 PM CDT THU JUN 25 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-270145-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
840 PM CDT THU JUN 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  ELEVATED FLOODING RISK.
  SIGNIFICANT LIGHTNING RISK.

DISCUSSION...

THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONT THAT WILL
SHIFT FROM NEAR INTERSTATE 70 TO THE HIGHWAY 54 CORRIDOR.
LIGHTNING AND LOCALIZED DAMAGING WIND GUSTS ARE EXPECTED WITH THIS
ACTIVITY. TRAINING THUNDERSTORMS CONTAINING HEAVY RAIN COULD POSE
A FLOOD RISK FOR MARIES...MILLER...MORGAN...AND BENTON COUNTIES.

ANOTHER COMPLEX OF THUNDERSTORMS DEVELOPING ACROSS NEBRASKA WILL
LIKELY ENTER PORTIONS OF EXTREME SOUTHEASTERN KANSAS AND WEST
CENTRAL MISSOURI PRIOR TO DAYBREAK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS WILL BE ONGOING FRIDAY MORNING. SOME STORM
REDEVELOPMENT AND INTENSIFICATION IS EXPECTED FRIDAY AFTERNOON
AND EVENING. SEVERE STORMS CONTAINING DAMAGING WIND GUSTS WILL BE
POSSIBLE FOR AREAS ALONG AND SOUTH OF INTERSTATE 44 FRIDAY
AFTERNOON AND EARLY EVENING.

EXCESSIVE RAINFALL AND FLOODING WILL AGAIN BE POSSIBLE FRIDAY
MORNING OVER PARTS OF CENTRAL MISSOURI WITH MORE LIMITED CHANCES
ELSEWHERE.

PERIODIC CHANCES FOR THUNDERSTORMS WILL BEGIN SUNDAY NIGHT...AND
CAN NOT BE RULED OUT THROUGH THE REST OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED TONIGHT FOR AREAS ALONG AND
 NORTH OF THE HIGHWAY 54 CORRIDOR.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

GAGAN

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:58 AM CDTSevere Thunderstorm WarningSGFBenton, St. Clair, Vernon62 min
Jun 26, 3:26 AM CDTSevere Thunderstorm WarningSGFCamden, Cedar, Dallas, Hickory, Morgan, Polk and 2 more64 min
Jun 26, 4:10 AM CDTSevere Thunderstorm WarningSGFCamden, Dade, Dallas, Greene, Laclede, Miller and 2 more65 min
Jun 26, 4:29 AM CDTFlash Flood WarningSGFSt. Clair4 hr
Jun 26, 4:36 AM CDTSpecial Weather StatementSGFChristian, Greene, Lawrence, Webster39 min
Jun 26, 6:50 AM CDTAreal Flood AdvisorySGFBenton, Miller, Morgan6 hr
Jun 26, 7:43 AM CDTFlash Flood WarningSGFCedar, St. Clair, Vernon4 hr
Jun 26, 10:08 AM CDTRiver Flood WarningSGFCedar32 hr
Jun 26, 10:16 AM CDTSevere Thunderstorm WarningSGFBarry, Stone59 min
Jun 26, 10:42 AM CDTSevere Thunderstorm WarningSGFChristian, Taney47 min
Jun 26, 11:51 AM CDTSevere Thunderstorm WarningSGFOzark54 min
Jun 26, 2:04 PM CDTRiver Flood WarningSGFVernon60 hr
Jun 26, 2:10 PM CDTRiver Flood WarningSGFBates, Vernon70 hr
Jun 26, 4:38 PM CDTRiver Flood WarningSGFVernon4 days

Nearby

Flash Flood Warnings in Missouri, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.